Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 15, 2005, 2:58 AM CDT for Garvin County, Murray County, Pontotoc County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 2:58 AM CDT (07:58 UTC)
- Expired
- Aug 15, 2005, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Garvin County, OK, Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:00 AM CDT | FLASH FLOOD | 9 S Ada, OK | COUNTY ROAD 1630 CLOSED DUE TO HIGH WATER. REPORTED BY FITTSTOWN FD. |
| Aug 15, 5:30 AM CDT | FLASH FLOOD | Sulphur, OK | WATER ENTERED INTO A FEW HOUSES AROUND TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 150758
FFWOUN
OKC049-099-123-151100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
258 AM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA
MURRAY COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 600 AM CDT
* AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUES TO FALL ACROSS MURRAY... PONTOTOC AND
SOUTHEASTERN GARVIN COUNTIES. HEAVY SHOWERS PRODUCING OVER ONE
INCH OF RAIN PER HOUR WILL MOVE INTO THE ARBUCKLE MOUNTAINS OF
WESTERN MURRAY COUNTY BETWEEN 3 AND 4 AM AND ENHANCE FLOODING
POTENTIAL. THIS HEAVY RAIN WILL THEN MOVE ACROSS SOUTHEAST GARVIN
AND PONTOTOC COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE ADA...BYNG...CAMP CLASSEN...
DAVIS...DOUGHERTY...FALLS CREEK...FITTSTOWN...FRANCIS...
HICKORY...LAKE OF THE ARBUCKLES...ROFF...STONEWALL...STRATFORD...
SULPHUR...TURNER FALLS...VANOSS AND WYNNEWOOD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 47 AND 66.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING
WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3440 9734 3436 9694 3449 9686 3452 9653
3490 9642 3494 9685 3456 9733
$$
...SPEG.1 follow-up statement
000
WGUS74 KOUN 150925
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT MON AUG 15 2005
OKC049-099-123-151100-
MURRAY OK-GARVIN OK-PONTOTOC OK-
425 AM CDT MON AUG 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 AM CDT FOR PONTOTOC...
GARVIN AND MURRAY COUNTIES...
AT 425 AM...HEAVY RAIN CONTINUES ACROSS THE AREA. RADAR ESTIMATES
THAT NEARLY TWO INCHES OF RAIN HAS FALLEN BETWEEN 300 AM AND 415 AM
IN THE TURNER FALLS AREA. THE LOW WATER CROSSING HAS BEEN CLOSED IN
THE PARK AS HONEY CREEK IS FLOWING OVER THE ROAD.
RAINFALL IS ENDING FOR NOW IN THE ARBUCKLE MOUNTAINS... BUT THE
AREAS OF HEAVY RAIN WILL NOW MOVE ACROSS EASTERN MURRAY COUNTY...
SOUTHEASTERN GARVIN COUNTY AND INTO PONTOTOC COUNTY.
FLOODING IS LIKELY ALONG HONEY CREEK...FALLS CREEK AND ROCK CREEK IN
MURRAY COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3440 9734 3436 9694 3449 9686 3452 9653
3490 9642 3494 9685 3456 9733
$$
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:55 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 9:55 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT SUN AUG 14 2005
.UPDATE...
COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL OK IS SLOWLY SAGGING
SOUTHEAST THIS EVENING. OVERALL...FORECAST LOOKS GOOD. ONLY MAJOR
CHANGE WAS TO LOWER POPS ACROSS APPROX THE NW THIRD OF FA WHERE A
DISTANCE BEHIND THE FRONT AND SEEN LITTLE ACTIVITY THIS EVENING.
HEAVY RAINFALL CAUSING FLASH FLOODING STILL A POSSIBILITY SO WILL
MAINTAIN THE CURRENT FLASH FLOOD WATCH. TWEAKED HOURLY GRIDS TO
SHOW CURRENT TRENDS. WILL SEND UPDATE SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... (ISSUED 252 PM CDT SUN AUG 14 2005)
DISCUSSION...
NOW THAT MUCH OF THE CWA HAS RECEIVED SIGNIFICANT RAINFALL...
POTENTIAL HAS INCREASED FOR EXCESSIVE/FLOODING RAINS. PRIMARY THREAT
HAS SHIFTED S INTO OUR S AND E ZONES WHERE MOST OF THE ACTION HAS
BEEN OVER THE PAST 24 HOURS. PRECIPITABLE WATER PROGGED TO REMAIN VERY
HIGH - 2-2.5 INCHES. VARIABLES TO CONTEND WITH TODAY INCLUDE THE
WELL-DEFINED UPPER SYSTEM SPINNING NEAR THE SW CORNER OF NM...AND
WHICH OF TWO EXISTING SFC BOUNDARIES WILL SERVE AS THE MAIN FOCUS.
SURFACE FRONT HAS REMAINED REMARKABLY WELL DEFINED - AND REMARKABLY
STATIONARY - ACROSS OK FROM NEAR BVO TO JUST NW OF OKC TO NEAR LTS.
IT HAS MOVED ACROSS ONLY 1 OR 2 MESONET SITES SINCE 7AM. WE SUSPECT
THAT THE OTHER BOUNDARY...AN OUTFLOW BOUNDARY ACROSS CENTRAL/NE TX
INTO AR...WILL BECOME THE MAIN PLAYER TONIGHT. IF THE SYSTEM NEAR
SW NM...WHICH SEEMS TO BE POORLY INITIALIZED BY THE MODELS...MOVES
SLOWLY NE TONIGHT IT WILL HELP REIGNITE CONVECTION NEAR AND N OF
THE OUFLOW BOUNDARY. THAT MAY WELL HAPPEN ANYWAY IN RESPONSE TO
PROGGED BACKING OF LOW-LEVEL WINDS ACROSS TX INTO THE BOUNDARY.
THIS SCENARIO WOULD FAVOR A MORE SOUTHERN AXIS OF HEAVIER RAIN
ACROSS N TX AND SCENTRAL/SE OK. BUT...SINCE THE RESILIENT SFC
FRONT IS STILL LYING FARTHER N AND MAY REMAIN IN OR NEAR CENTRAL
OK...THERE REMAINS A RISK OF HEAVY CONVECTION REDEVELOPING FARTHER
N TONIGHT. WE THUS HAVE OPTED TO NOT ONLY EXTEND THE FLASH FLOOD
WATCH THROUGH TONIGHT...BUT TO EXPAND IT A LITTLE FARTHER NE INTO
PARTS OF CENTRAL/ECENTRAL OK WHERE SOME AREAS PICKED UP 2+ INCHES
EARLIER TODAY.
POTENTIAL FOR WIDESPREAD CLOUDS/RAIN/PLEASANTLY COOL AIR WILL
CONTINUE INTO MONDAY MAINLY ACROSS S OK. THERE MAY BE A BREAK MON
NIGHT-TUE AS THE BAROCLINIC ZONE SAGS S AND WEAKENS...BUT BOTH THE
ETA AND GFS KEEP CRANKING OUT PRECIP IN THE DEEP MOIST AIRMASS N OF
THE WEAKENING FRONT. PATTERN CONTINUES TO EVOLVE MORE TOWARD A DRIER
WARMER REGIME BY LATE WEEK. HOT AND DRY - BUT HUMID - AGAIN BY THU.
EARLIER TODAY THE LATE-WEEK FRONT APPEARED LESS LIKELY TO GET
THIS FAR S - UNTIL THE 12Z GFS DECIDED TO DRIVE IT INTO N TX BY
FRI. CONSIDERING POOR CONTINUITY OF THE GFS...AND HPC PREFERENCE
TO STICK WITH BETTER CONTINUITY AND YESTERDAYS ECMWF...HAVE NUDGED
HIGHS UP ACROSS N OK TOWARD NEXT WEEKEND AND LIMITED LOW POPS TO N
OK AROUND FRIDAY. AT THE SAME TIME HAVE SHAVED A FEW DEGREES OFF
THE DAYTIME HIGHS AND RAISED THE MINS OVER MUCH OF THE AREA DUE TO
MOIST TO WET GROUND CONDITIONS AND EXPECTED GREENING OF AREA
VEGETATION. RESULTING EVAPOTRANSPIRATION AND HIGHER DEWPOINTS CAN
HAVE A PROFOUND EFFECT ON TEMPS FOLLOWING A WIDESPREAD DROUGHT-
RELIEVING RAIN EVENT LIKE THIS. EXPECT LOWER DIURNAL TEMP RANGES
AND HIGHER HUMIDITY IN GENERAL.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ021-OKZ022-OKZ023-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-OKZ047-OKZ050-
OKZ051.
TX...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
25/02Hazardous weather outlook, Aug 14, 11:25 AM CDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT SUN AUG 14 2005
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE... HOWEVER NO SEVERE THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA... INTO WESTERN NORTH TEXAS... WILL CONTINUE
THROUGH THE DAY. A SERIES OF WEAK UPPER LEVEL STORM SYSTEMS MOVING
THROUGH THE AREA WILL PROVIDE SUPPORT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT...ESPECIALLY ACROSS THESE SAME AREAS.
THE AIRMASS REMAINS VERY MOIST... AND A WEAK COLD FRONT WILL
CONTINUE TO SAG VERY SLOWLY SOUTHEAST ACROSS CENTRAL AND SOUTHWEST
OKLAHOMA. DEEP-LAYER MOISTURE AND WEAK INSTABILITY...ALONG WITH
RELATIVELY LIGHT WINDS ALOFT...WILL MINIMIZE THE POTENTIAL FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR WESTERN NORTH TEXAS
AND MOST OF SOUTHWESTERN AND SOUTH CENTRAL OKLAHOMA. THE WATCH MAY
BE EXTENDED INTO TONIGHT... AND ALSO MAY BE EXPANDED INTO A LARGER
PART OF CENTRAL AND SOUTHEASTERN OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT... WITH
AT LEAST SLIGHT CHANCES OF THUNDERSTORMS CONTINUING IN THE FORECAST
THROUGH WEDNESDAY... AND AGAIN ACROSS MAINLY NORTHERN OKLAHOMA
AROUND FRIDAY.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING MAY
CONTINUE INTO MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/24In the hours before
Special weather statement, Aug 14, 9:15 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SUN AUG 14 2005 OKZ040-041-046-150245- CARTER OK-GARVIN OK-MURRAY OK- 915 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND MURRAY COUNTIES. A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE FROM WESTERN CARTER COUNTY INTO PARTS OF GARVIN AND MURRAY COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. THIS AREA HAS EXPERIENCED HEAVY RAIN IN THE PAST 24 HOURS AND THIS ADDITIONAL HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF LOW LYING AREAS OR AREAS WITH POOR DRAINAGE. PEOPLE IN CARTER...GARVIN AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:19 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Stephens | 3 hr |
| Aug 14, 10:34 PM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Aug 14, 11:53 PM CDT | Flash Flood Warning | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Aug 15, 1:15 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Stephens | 4 hr |
| Aug 15, 1:30 AM CDT | Flash Flood Warning | OUN | Seminole | 5 hr |
| Aug 15, 6:10 AM CDT | Flash Flood Warning | OUN | Murray | 110 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.